MAUDE Adverse Event Report: MEDTRONIC XOMED INC. TRICUT® STRAIGHT SHAFT 4MM 11CM LONG M4 ROTATABLE; BUR, EAR, NOSE AND THROAT

MEDTRONIC XOMED INC. TRICUT® STRAIGHT SHAFT 4MM 11CM LONG M4 ROTATABLE; BUR, EAR, NOSE AND THROAT
Model Number 1884004HR
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product analysis available; the device has not been returned for inspection.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
During a procedure the tip of a tricut blade broke off in the patient; the surgeon was able to retrieve the fragment after 20 minutes.A new blade was opened and used to complete the procedure without any patient injury.
 
Additional Manufacturer Narrative
The completed analysis indicated that one opened sample of part number 1884004hr, from lot number 0214863707 was received.This lot was manufactured february 6, 2018 the reported failure was that the inner tip broke off, and visually, the distal tip had broken off the inner cutter which would have resulted in the reported event.The portion that became detached measured approximately 0.25¿ in length, where the break occurred at the first proximal tooth valley.The outer assembly was deformed in such a way that indicates the inner blade teeth impacted the outer teeth at the 4th proximal tooth while moving in a clockwise direction.There were no signs of misuse or mishandling and no evidence of concentricity issues or bending in the outer tube.There was uneven wear at the cutting tip which may indicate an interference fit between the inner and outer assemblies at the tip.The customer complaint was confirmed, and there was an out of specification condition identified as it relates to the complaint.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
TRICUT® STRAIGHT SHAFT 4MM 11CM LONG M4 ROTATABLE
Common Device Name
BUR, EAR, NOSE AND THROAT
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key7512891
Report Number1045254-2018-00201
Device Sequence Number19238468
Product Code EQJ
UDI-Device Identifier20885074079534
UDI-Public20885074079534
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/05/2022
Device Model Number1884004HR
Device Catalogue Number1884004HR
Device Lot Number0214863707
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/06/2018
Initial Date Received by Manufacturer 04/20/2018
Supplement Date Received by Manufacturer06/19/2018
08/08/2018
Initial Report FDA Received Date05/14/2018
Supplement Report FDA Received Date07/11/2018
10/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1